BACKGROUND AND OBJECTIVES: Although seeming extremely rare, the real incidence of allergy to lidocaine is unknown. Adverse events, such as toxicity or phobic reactions are often interpreted as allergic reactions. Allergic responses in general are caused by preservatives or antioxidants present in anesthetic agents. This report aimed at presenting a case of allergy to spinal lidocaine, to alert health professionals for this possibility with prompt diagnosis and early treatment. CASE REPORT: Female patient, 16 years old, submitted to laser ureterolythotripsy for ureteral stone resection under sedation and spinal block with 5% lidocaine (50 mg). Minutes later, patient presented erythematous pruriginous plaques on neck and trunk and mild eyelid and lip edema. Patient was treated with prometazine with total reversion of symptoms. Patient was later sent to the Immune-Pediatrics sector where allergic triggering tests were performed. Patient presented positive intradermal test confirming the hypothesis of allergy to lidocaine. CONCLUSIONS: Allergy to lidocaine is rare, however it is necessary that health professionals are always alert for this fact.
ANESTHETICS; ANESTHETICS; COMPLICATIONS